Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child's penis hurts, reddened and burns even after lotion application. Why?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
My 9 yr. old son came to me and said his penis hurts. Its red when you lift the penis up at the base almost to the head. I tried to put some cream on it and he said it burned. what can I do ????
Posted Thu, 19 Apr 2012 in Child Health
Answered by Dr. Radhika 1 hour later
Thanks for posting the query.
I understand your concern.

Your son could be suffering from phimosis, a condition in which the child gets severe pain on trying to retract the foreskin. Other possibilities include balanitis or inflammation of the foreskin and head of the penis which can be caused by infection, trauma and different chemicals.

I suggest that you try the following measures
•     Apply an antibiotic ointment like Mupirocin after your son has been evaluated by a physician
•     Do not try and forcibly retract the foreskin
•     Avoid harsh soaps and lotions

I hope I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor